The BS of my MS

I was diagnosed with Multiple Sclerosis April 11, 2006. It was a fairly quick diagnosis and there are days/weeks I can mostly ignore it. For those days I can't, this blog documents my journey.

Tuesday, February 15, 2011

Well, That's Encouraging--NOT

I have completed four days of IV steroids, and am now taking an oral taper so I don't go through some crazy withdrawal. Typically, by now, steroids have responded to my symptoms, and usually, I am only on three days of IV steroids. This was an extra day's worth. However, I've got nothing.

My double vision is still as bad, if not worse than when I saw my neurologist a couple of weeks ago. I have numbness in both hands and down the right side of my leg. I have a little numbness in my feet, too.

My doctor called me today and told me he was concerned that I hadn't responded to the steroids, and that I was having such bad exacerbations while being on Tysabri--the drug that's suppose to kick the ass of all other drugs. Within the month between two of my MRIs, I have 10-15 new lesions! That's not supposed to happen. So, Dr. H thinks I may have developed an antibody to the medicine--an antibody to the antibody. In other words, my immune system is really f#@*ed up.

I have to go for blood work tomorrow, and he wants to see me in his office. He's great in that he says, "Just show up; no need for an appointment." I appreciate that sense of service. But I am tired of going to all of these appointments, the money they cost, etc.

Usually, when on steroids, you get a whole boost of energy. You become wonder woman! Not this time. I told the doctor that I am so tired; that I have none of that energy I usually get, and he said he wasn't surprised. It's because I have so much going on in my brain. I also asked him if it could be causing any cognitive problems, as I have been "losing" words. Sometimes, the word escapes my mind, and I just point to what I want like a gorilla. Embarrassing.  When I told him I am supposed to be writing a dissertation, he didn't seem optimistic about that happening right now. Awesome. I'm paying tuition to be writing a dissertation I am not physically capable of writing, right now? Son of a bitch.

I just hope it all comes back. I hope my vision fixes itself. I hope m mind becomes sharp and focused again--as much as it ever was.  But right now, I am not feeling hopeful. In fact, I feel depressed. I have felt down for days. And there's really nothing that can be done.

1 Comments:

  • At 12:01 PM, OpenID sullema said…

    I've been officially diagnosed last year's November... last year I had 3 flair ups in just half of year time, that's when after 10 years of all kinds of weird things going on with my body they finally made the test that confirmed something one doctor suspected the first time my legs went numb and I could barely walk (10 years ago!!)...
    What I wanted to say is to hang in there, I too feel like cursing or crying or both often. MS is such a bitch on pms, it does whatever whenever. I'm only learning how to stay calm, was always a sensitive person, so it's hard to ignore idiots and injustice of life, but need to save my nerves.
    Wish you the best of luck, hope you are doing better now than in your last post.

    p.s. after diagnosis was prescribed Avonex, but after a month on it I had another flair up and so now I'm on Rebif, like you were before. Skin is really unhappy with it.

     

Post a Comment

<< Home